Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

March 14, 2021Lincoln County, Kansas

NWS Wichita, KS issued this special weather statement at Mar 14, 2021, 9:29 PM CDT for Lincoln County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2021, 9:29 PM CDT (02:29 UTC)
Expired
Mar 14, 2021, 10:00 PM CDT
In force
31 min
Issued by
NWS Wichita, KS

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WWUS83 KICT 150229
SPSICT

Special Weather Statement
National Weather Service Wichita KS
929 PM CDT Sun Mar 14 2021
 
KSZ032-033-150300-
Russell KS-Lincoln KS-
929 PM CDT Sun Mar 14 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Russell County in central Kansas...
  Northwestern Lincoln County in central Kansas...

* Until 1000 PM CDT.

* At 928 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Sylvan Grove, or 16 miles west
  of Lincoln...moving north at 25 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Lucas, Sylvan Grove and Ash Grove. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe. 

&&

LAT...LON 3922 9827 3897 9837 3902 9857 3913 9859
      3913 9849 3922 9849
TIME...MOT...LOC 0229Z 178DEG 23KT 3906 9845 

$$

HOWERTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Mar 14, 7:48 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 14, 7:48 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
748 PM CDT Sun Mar 14 2021

.UPDATE...
Issued at 748 PM CDT Sun Mar 14 2021

Portions of central and south-central KS (mainly along/west of
I-135) will see hit-or-miss showers/thunderstorms for another 1-2
hours. Activity is forming along a subtle zone of surface
convergence ahead of the approaching upper low. Despite dewpoints
only in the 30s, very cold air aloft and associated steep lapse
rates is contributing to SBCAPE values of 250-500 J/kg. Not
expecting severe weather with this activity, although high cloud
bases in conjunction with dry low-levels may support localized
40-50 mph gusts with the strongest activity. Again, expect this
activity to be mainly diurnally driven, likely dissipating in the
next 1-2 hours.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 248 PM CDT Sun Mar 14 2021

Deep upper low is currently situated over far Eastern CO with a
large dry slot extending from sw Nebraska and down through
central/sw TX. Showers and storms associated with 850-700mb
moisture transport are making their way across eastern KS/far
western MO. Meanwhile, Surface low also positioned over eastern
CO with a trough/dryline lifting northeast across central/eastern
KS.

Upper low will start to become more disorganized tonight into Mon
morning as it slowly tracks east/northeast. Warm advection showers
and storms currently over eastern KS will shift into MO this
evening with our best precip chances tonight through Mon coming in
the warp around region of this system. Confidence remains high
that central KS will have the highest precip chances on Mon as
this wave lifts into the Upper Mississippi Valley.

Wide range in temps is expected Mon as southerly and westerly
winds remain over southern KS, keeping highs in the lower 60s.

Remains good model agreement in a compact fast moving upper
impulse sliding out of the Desert Southwest and into the Southern
High Plains by Tue evening. This is slightly slower than what
yesterdays model runs were showing. While daytime convection
doesn't look that good for our area, confidence is increasing in
fairly widespread elevated convection Tue night. Looks to be
enough elevated instability and effective shear for at least a low
end severe threat with hail being the main hazard.

Upper low will track across central/northern OK during the day Wed
and will be moving into the Ozark region by Wed night. This will
once again place most of the forecast area in the wrap around
region of this system, resulting in widespread rain along with
cool windy conditions for Wed into Wed evening.

.LONG TERM...(Thursday through Sunday)
Issued at 248 PM CDT Sun Mar 14 2021

By 12z Thu, upper low will be approaching the Tenn Valley with
wrap around precip exiting southeast KS. We will finally get into
some upper ridging for the end of the work week into the start of
the weekend which will allow for a slow warm-up and some time to
dry out.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 705 PM CDT Sun Mar 14 2021

Deep upper low continues to spin over eastern CO/western KS.
Widespread showers continue to exit eastern KS. Further west
across central and south-central KS, expect hit-or-miss
showers/sprinkles for a few hours this evening, with this
activity likely diminishing 1-2 hours after sunset.

Toward midnight or so, expecting IFR ceilings to move back in for
mainly CNU-SLN-RSL, as moisture advects west amidst increasing
diurnal cooling. These low ceilings should linger much of the day
Monday, especially across central KS.

By around sunrise Monday, the approaching upper low should
support increasing rain shower chances across central KS, with
these chances lingering all day. GBD-RSL-SLN have the best chance
of seeing these showers, although could see hit-or-miss showers
all the way south through the KS/OK stateline.

&&

.FIRE WEATHER...
Issued at 248 PM CDT Sun Mar 14 2021

Fire weather concerns are expected to remain on the low side
through the next few days.

Showers and storms will exit southeast KS this evening with
additional showers possible for central KS Mon. After slightly
above normal temps for Tue, another round of showers and storms
are expected for the Tue night through Wed night time frame. Winds
are also forecast to remain relatively light for the next few
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    41  59  38  64 /  20  10   0   0
Hutchinson      41  55  36  62 /  20  20   0   0
Newton          41  56  37  62 /  10  20   0   0
ElDorado        42  58  38  64 /  10  10   0   0
Winfield-KWLD   43  62  40  67 /  10  10   0   0
Russell         39  49  32  58 /  40  50  10   0
Great Bend      39  51  32  59 /  30  30   0   0
Salina          41  51  36  60 /  30  60  10   0
McPherson       41  54  36  61 /  20  30   0   0
Coffeyville     44  64  40  68 /  10  10   0   0
Chanute         43  61  39  66 /  20  10   0   0
Iola            43  61  39  64 /  30  20   0   0
Parsons-KPPF    43  63  39  67 /  20  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...ADK
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...ADK
FIRE WEATHER...RBL
Hazardous weather outlook, Mar 14, 8:56 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
856 PM CDT Sun Mar 14 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160200-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
856 PM CDT Sun Mar 14 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

A few isolated showers and thunderstorms could produce 40 to 50 mph
winds across central and north-central Kansas before 10 PM.

Flooding will continue tonight along parts of the Neosho River. See
latest river flood warnings for additional details.

Fog will be possible for parts of central and southeast Kansas late
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Fog will be possible early Monday morning for parts of central and
southeast Kansas.

Flooding will continue through Monday night along parts of the
Neosho River. See latest river flood warnings for additional
details.

Another weather system will increase storm chances for
Tuesday night. The stronger storms Tuesday night will be capable of
producing nickel to quarter size hail and wind gusts to 50 mph.
Some minor flooding will also be possible through Wednesday night
as showers and storms remain in the forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Mar 14, 7:09 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wichita KS
709 PM CDT Sun Mar 14 2021

KSZ067-150100-
Reno KS-
709 PM CDT Sun Mar 14 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern Reno County in south central Kansas...

* Until 800 PM CDT.

* At 708 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Pretty Prairie...moving north
  at 25 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Haven, Pretty Prairie, Yoder and Cheney Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

LAT...LON 3774 9804 3800 9803 3796 9771 3773 9788
TIME...MOT...LOC 0009Z 201DEG 22KT 3778 9797

HOWERTON
Special weather statement, Mar 14, 8:26 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
826 PM CDT Sun Mar 14 2021

KSZ032-048-150200-
Ellsworth KS-Russell KS-
826 PM CDT Sun Mar 14 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Ellsworth County in central Kansas...
  Southeastern Russell County in central Kansas...

* Until 900 PM CDT.

* At 823 PM CDT...National Weather Service meteorologists were
  tracking two strong thunderstorms, one 5 miles south of Wilson
  and one near Holyrood...and moving north at 25 mph.

wind gusts up to 50 mph will be possible with these storms.

* Locations impacted include...
  Wilson, Dorrance, Wilson State Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are not expected to become severe.

&&

LAT...LON 3892 9848 3887 9848 3887 9825 3857 9837
      3863 9848 3870 9848 3870 9862 3872 9866
      3896 9865
TIME...MOT...LOC 0124Z 172DEG 20KT 3875 9849 3865 9842

HOWERTON
Special weather statement, Mar 14, 8:57 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
857 PM CDT Sun Mar 14 2021

KSZ033-150230-
Lincoln KS-
857 PM CDT Sun Mar 14 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Lincoln County in central Kansas...

* Until 930 PM CDT.

* At 854 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 5 miles
  southwest of Sylvan Grove to 6 miles east of Wilson...and moving
  north at 25 mph.

wind gusts up to 50 mph will be possible with these storms.

* Locations impacted include...
  Lincoln, Sylvan Grove, Ash Grove, Wilson State Park and Wilson
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are not expected to become severe.

&&

LAT...LON 3906 9810 3887 9823 3887 9849 3922 9849
      3922 9845
TIME...MOT...LOC 0155Z 187DEG 23KT 3895 9846 3884 9835

HOWERTON
Special weather statement, Mar 14, 9:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
929 PM CDT Sun Mar 14 2021

KSZ032-033-150300-
Russell KS-Lincoln KS-
929 PM CDT Sun Mar 14 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Russell County in central Kansas...
  Northwestern Lincoln County in central Kansas...

* Until 1000 PM CDT.

* At 928 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Sylvan Grove, or 16 miles west
  of Lincoln...moving north at 25 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Lucas, Sylvan Grove and Ash Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The storms are not expected to become severe.

&&

LAT...LON 3922 9827 3897 9837 3902 9857 3913 9859
      3913 9849 3922 9849
TIME...MOT...LOC 0229Z 178DEG 23KT 3906 9845

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:09 PM CDTSpecial Weather StatementICTReno51 min
Mar 14, 8:26 PM CDTSpecial Weather StatementICTEllsworth34 min
Mar 14, 8:57 PM CDTSpecial Weather StatementICTLincoln33 min
Mar 15, 1:32 AM CDTDense Fog AdvisoryICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more5 hr

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.